MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 88901
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Block a2: date of birth not available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the visions pv.035 catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions pv.035 catheter was used in a therapeutic peripheral procedure in a moderately calcified proximal iliac vessel.Prior to use of the visions catheter, a balloon angioplasty, then stenting, followed by a post balloon angioplasty were performed.After, the visions catheter was used and during removal, it got caught in the patient anatomy and the distal tip separated.The separated portion was removed with a snare.Angiogram confirmed no piece was retained in the patient.The patient was discharged as expected with no injury reported.This adverse event and product problem is being submitted due to the tip separation, requiring intervention (snare).
 
Additional Manufacturer Narrative
Block h3: the visions pv.035 catheter was returned without the distal portion (includes distal tip, distal fillet, and scanner body) of the catheter.The proximal portion (includes the proximal fillet, catheter shaft, y-connector, and a portion of the connector cable) that was returned measured approximately 89.6cm from its distal end to the y-connector.Visual inspection found that the catheter separated at the proximal fillet.The inner member broke within the proximal fillet, and was still attached to the polyamide.At the location of the separation (proximal fillet), no sharp edges were observed.It is likely that the distal portion measured approximately 1.9 cm (max.Spec) which is within the overall catheter working length (90 +/- 2.5 cm) when including the returned proximal portion of 89.6 cm.Block h6: the probable cause of the catheter separation is damage during use due to the device being caught on the patient anatomy, and required some degree of force to remove.Manipulation, strain, impact, and forces associated with use can also affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .035 DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key17546229
Report Number3008363989-2023-00034
Device Sequence Number6429990
Product Code OBJ
UDI-Device Identifier00845225002329
UDI-Public(01)00845225002329(11)230303(17)250303(10)0302847771
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Model Number88901
Device Catalogue Number88901
Device Lot Number0302847771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO: 0.035" ADVANTAGE GLIDEWIRE.; TERUMO: 9F PINNACLE INTRODUCER SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight120 KG
Patient EthnicityNon Hispanic
Patient RaceWhite